MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX COSMOS; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX COSMOS; EMBOLIZATION COIL
Model Number 182065CS-V
Medical Device Problem Codes Detachment Of Device Component (1104); Device Issue (2379)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is used for treatment, not diagnosis.The microplex coil system (mcs) is intended for the endovascular embolization of intracranial aneurysms and other neurovascular abnormalities such as arteriovenous malformations and arteriovenous fistulae.The mcs is also intended for vascular occlusion of blood vessels within the neurovascular system to permanently obstruct blood flow to an aneurysm or other vascular malformation and for arterial and venous embolizations in the peripheral vasculature.Per the instructions for use: potential complications include, but are not limited to: hematoma at the site of entry, vessel perforation, aneurysm rupture, parent artery occlusion, incomplete aneurysm filling, emboli, hemorrhage, ischemia, vasospasm, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Cases of chemical aseptic meningitis, edema, hydrocephalus and/or headaches have been associated with the use of embolization coils in the treatment of large and giant aneurysms.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Based on the information provided, the complaint cannot be confirmed.The device could not be evaluated as it was reported not available.Reference mvi: (b)(4).Missing information from this report is identified as a blank, unknown and as no information (ni); this information was not provided in the reported event or available at the time of report submission.
 
Event or Problem Description
It was reported from (b)(6) that during the treatment of an aneurysm, the coil prematurely detached from the delivery pusher within the catheter during positioning.The coil was pushed to the intended site using a wire successfully.No patient harm or injury was reported.The patient was reported to be well with no clinical consequence.

Brand Name
MICROPLEX COSMOS
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5545173
Report Number2032493-2016-00060
Device Sequence Number711286
Product Code HCG
UDI-Device Identifier00810170014185
UDI-Public(01)00810170014185(11)150923(17)200930(10)15092314
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2020
Device Model Number182065CS-V
Device Lot Number15092314
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2016
Initial Report FDA Received Date04/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;